Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 5, 2008, 4:25 PM EDT for Madison County, Taylor County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2008, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 5, 2008, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 11:25 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 052026
SVRTAE
FLC079-123-052115-
/O.NEW.KTAE.SV.W.0075.080405T2025Z-080405T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT SAT APR 5 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN FLORIDA...
NORTHERN AND CENTRAL TAYLOR COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF PERRY...
* UNTIL 515 PM EDT/415 PM CDT/
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 24 MILES NORTHWEST OF PERRY TO 17 MILES WEST OF PERRY...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF SAINT MARKS TO
17 MILES WEST OF PERRY...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PERRY BY 445 PM EDT...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING/600 PM CDT SATURDAY EVENING/ FOR CENTRAL FLORIDA.
LAT...LON 3003 8395 3010 8397 3018 8395 3020 8391
3025 8391 3028 8384 3037 8374 3048 8349
3042 8337 3025 8335 3016 8337 2996 8381
TIME...MOT...LOC 2025Z 246DEG 37KT 3026 8394 3023 8386
3003 8383
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:25 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 5, 3:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT SAT APR 5 2008
.SHORT TERM...SLOW MOVING COLD FRONT IS COMBINING WITH MOIST
UNSTABLE AIR MASS AND APPROACHING SHORTWAVE TO GENERATE WIDESPREAD
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. OUTFLOW BOUNDARY HAS
DROPPED SOUTHEAST AND IS NOW SOUTH OF TALLAHASSEE WITH A MUCH MORE
STABLE AIRMASS TO THE NORTH. WILL LIKELY DROP THE WATCH FOR
GEORGIA COUNTIES WITH AFTERNOON UPDATE.
AS SHORTWAVE MOVES NORTHEAST ACROSS THE AREA THIS
EVENING...CONVECTION WILL END FROM WEST TO EAST. SFC FRONT WILL
SETTLE JUST SOUTH OF THE CWA. ANOTHER WAVE IS EXPECTED TO DEVELOP
AND MOVE ALONG THE STALLED BOUNDARY SUNDAY...AND THIS WILL TRIGGER
SOME ADDITIONAL SHOWERS AND STORMS FOR MAINLY THE FAR SOUTHEASTERN
CWA. REMAINDER OF AREA TO BE MOSTLY DRY.
BY MONDAY...THIS WAVE SHOULD BE OUT OF THE AREA WITH RIDGING ALOFT
BEGINNING TO DEVELOP.
.LONG TERM...BOTH THE 00 UTC SAT GFS AND 12 UTC FRI ECMWF HAVE
TRENDED DRIER FOR AT LEAST THE BEGINNING OF THE EXTENDED PERIOD...AS
A DEVELOPING UPPER LEVEL RIDGE AND ANOTHER STRONG SFC WEDGE
EXTENDING FROM NEW ENGLAND DOWN THE APPALACHIANS SHOULD COMBINE TO
KEEP THE DEEP LAYER SUBTROPICAL MOISTURE OFF TO OUR SOUTH THROUGH
WEDNESDAY. COULD SEE SLIGHT CHANCE TO LOW CHANCE POPS RETURN BY THE
END OF THE WEEK...BUT THE NEXT SHORTWAVE MAY HAVE QUITE A BIT OF
TROUBLE PENETRATING EASTWARD AGAINST THE STRENGTHENING UPPER
RIDGE...SO ANY COLD FRONTAL PASSAGE MAY HOLD OFF UNTIL THE UPCOMING
WEEKEND. WITH THE UPPER LEVEL RIDGE IN PLACE...EXPECT ABOVE CLIMO
TEMPS TO PERSIST...WITH HIGHS IN THE UPPER 70S TO LOWER 80S...AND
LOWS RANGING FROM THE UPPER 50S TO THE MID 60S.
&&
.AVIATION...VERY MOIST AIRMASS WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE TRI STATE REGION INTO THE
NIGHTTIME HOURS...AND GRADUALLY SHIFT EASTWARD AS A FRONT PUSHES
SOUTHEAST INTO THE AREA AND STALLS TONIGHT. EXPECT MVFR TO IFR CIGS
AND VSBYS TO DOMINATE WITH WIDESPREAD IFR CIGS AND VSBYS IN FOG WILL
PERSIST OVERNIGHT...WITH CIGS AND VSBYS GRADUALLY IMPROVING TO VFR
FROM NW TO SE SUNDAY MORNIN..BUT PERSISTING OVER THE SOUTHEAST
PORTIONS OF THE FLORIDA BIG BEND THROUGH THE MORNING HOURS.
&&
.MARINE...EXPECT WINDS TO STAY ELEVATED OVER THE EASTERN
WATERS...ESPECIALLY AHEAD OF APPROACHING THUNDERSTORMS...THIS
EVENING. WILL GO AHEAD WITH A SMALL CRAFT ADVSIORY FOR EASTERN
WATERS FOR LATE THIS AFTERNOON AND TONIGHT. WINDS SHOULD THEN
DECREASE FOR SUNDAY IN THE VICINITY OF QUASI STATIONARY FRONT.
HIGH PRESSURE WILL BUILD DOWN INTO THE AREA BY LATE MONDAY WITH
WINDS INCREASING INTO TUESDAY.
&&
.FIRE WEATHER...THOUGH SOME DRIER AIR WILL SPREAD DOWN INTO THE AREA
ON SUNDAY AND MONDAY...ENOUGH LOW LEVEL MOISTURE WILL REMAIN TO
ENSURE NO FIRE WEATHER CONCERNS THROUGH AT LEAST THE FIRST OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 80 59 80 60 / 50 30 20 0 0
PANAMA CITY 63 77 64 79 63 / 30 30 10 0 0
DOTHAN 56 81 57 80 58 / 20 10 10 0 0
ALBANY 57 83 59 79 54 / 40 10 10 0 0
VALDOSTA 64 82 60 78 56 / 60 20 30 10 0
CROSS CITY 66 82 63 80 58 / 60 50 40 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM.
&&
SHORT TERM/MARINE...CAMP
FIRE WEATHER/AVIATION...DUVAL
LONG TERM...GOULDHazardous weather outlook, Apr 5, 5:50 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT APR 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EDT SAT APR 5 2008 /450 AM CDT SAT APR 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE TRI-STATE REGION TODAY... A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE SLOWLY TO THE SOUTHEAST TODAY AND TONIGHT. SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION TODAY. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND HAIL. DUE TO THE VERY MOIST ATMOSPHERE AND STORMS REDEVELOPING AND MOVING OVER THE SAME AREAS...LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WITH ISOLATED THREE TO FOUR INCHES WILL BE POSSIBLE. THE COLD FRONT WILL STALL OVER THE COASTAL WATERS LATER TONIGHT...WITH SHOWERS AND THUNDERSTORMS TAPERING OFF FROM NORTHWEST TO SOUTHEAST. DUE TO THE GUSTY ONSHORE WINDS AND SWELLS TODAY...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL DEVELOP AND MOVE ALONG THE STALLED FRONT SUNDAY THROUGH MONDAY...WITH THE BEST CHANCES FOR RAIN OVER THE FLORIDA BIG BEND AND COASTAL WATERS. A RIDGE OF STRONG HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST ON TUESDAY AND WEDNESDAY WITH DRIER CONDITIONS. AS THE RIDGE MOVES INTO THE ATLANTIC LATE IN THE WEEK...ONSHORE WINDS WILL TRANSPORT GULF MOISTURE INTO THE REGION...WITH AT LEAST SLIGHT CHANCES FOR RAIN AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Apr 5, 1:23 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 123 PM EDT SAT APR 5 2008 FLZ017-051815- LEON- 123 PM EDT SAT APR 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEON COUNTY... * UNTIL 215 PM EDT AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF TALLAHASSEE TO 12 MILES SOUTH OF QUINCY...MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... TALLAHASSEE BY 150 PM EDT. 5 MILES NORTH OF WOODVILLE BY 215 PM EDT. SMALL HAIL...FREQUENT LIGHTNING...TORRENTIAL RAIN...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SOME SMALL TREES AND LARGE TREE BRANCHES MAY BE BLOWN DOWN AS WELL. THE SLOW MOVEMENT AND HIGH RAINFALL RATES WITH THESE STORMS MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Apr 5, 1:37 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 137 PM EDT SAT APR 5 2008 FLZ008-010-012-051800- BAY-COASTAL WALTON-WASHINGTON- 1237 PM CDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...WALTON AND WASHINGTON COUNTIES... * UNTIL 100 PM CDT AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...WHICH COULD CAUSE SMALL TREES AND LARGE BRANCHES TO BLOW DOWN. 9-FOURNIER
Special weather statement, Apr 5, 2:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EDT SAT APR 5 2008 FLZ012>015-026-051900- BAY-CALHOUN-FRANKLIN-GULF-LIBERTY- 129 PM CDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...CALHOUN... FRANKLIN...GULF AND LIBERTY COUNTIES... * UNTIL 200 PM CDT/300 PM EDT/ AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS MOVING ASHORE FROM CAPE SAN BLAS TO TYNDALL AIRFORCE BASE...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...WHICH COULD CAUSE SOME SMALL TREES AND LARGE TREE LIMBS TO BLOW DOWN. 9-FOURNIER
Special weather statement, Apr 5, 3:01 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 PM EDT SAT APR 5 2008 FLZ013-015>017-026-027-052000- CALHOUN-FRANKLIN-GADSDEN-LEON-LIBERTY-WAKULLA- 301 PM EDT SAT APR 5 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...FRANKLIN... GADSDEN...LEON...LIBERTY AND WAKULLA COUNTIES... * UNTIL 400 PM EDT/300 PM CDT/ AT 157 PM CDT/257 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOUNTSTOWN TO 17 MILES SOUTH OF BLOUNTSTOWN TO APALACHICOLA... MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... CARRABELLE BY 320 PM EDT. QUINCY BY 335 PM EDT. CRAWFORDVILLE BY 350 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THE LINE OF STORMS IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Local storm report, Apr 5, 3:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST ST TERESA 29.93N 84.45W
04/05/2008 M73 MPH FRANKLIN FL BROADCAST MEDIA
73 MPH WIND GUST AT ST TERESA
&&
CAMPLocal storm report, Apr 5, 4:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST WAKULLA GARDENS 30.18N 84.31W
04/05/2008 E70 MPH WAKULLA FL TRAINED SPOTTER
STORM SPOTTER REPORTED WINDS IN EXCESS OF 70 MPH NEAR HWY
98 AND SPRING CREEK HIGHWAY.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:17 AM EDT | Special Marine Warning | TAE | 28 min | |
| Apr 5, 11:25 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Apr 5, 12:34 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 26 min |
| Apr 5, 12:49 PM EDT | Special Marine Warning | TAE | 116 min | |
| Apr 5, 1:07 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 70 hr |
| Apr 5, 1:50 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 40 min |
| Apr 5, 2:32 PM EDT | Special Marine Warning | TAE | 58 min | |
| Apr 5, 3:30 PM EDT | Tornado Warning | TAE | Liberty, Wakulla | 16 min |
| Apr 5, 3:52 PM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 5, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.